Atormac
brintellex
Neurology India
menu-bar5 Open access journal indexed with Index Medicus
  Users online: 308  
 Home | Login 
About Editorial board Articlesmenu-bullet NSI Publicationsmenu-bullet Search Instructions Online Submission Subscribe Videos Etcetera Contact
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed334    
    Printed4    
    Emailed0    
    PDF Downloaded16    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2020  |  Volume : 68  |  Issue : 5  |  Page : 1214--1216

Hypophysitis: A Rare Cause of Impaired Consciousness in a Middle-Aged Woman


1 Department of Neurology, Jubilee Mission Medical College Hospital and Research Institute, Thrissur, Kerala, India
2 Department of Radiology, Jubilee Mission Medical College Hospital and Research Institute, Thrissur, Kerala, India

Correspondence Address:
Dr. Neena Baby
Department of Neurology, Renai Medicity Multi Super Speciality Hospital, Kochi, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0028-3886.299159

Rights and Permissions

Background: Hypophysitis occurs predominantly in women, usually during pregnancy or postpartum period. Hypophysitis involving the anterior pituitary often presents with adrenal insufficiency. Design/Methods: We describe a 43-year-old woman who presented with recurrent episodes of alteration of sensorium due to hyponatremia. She had a 3-month history of amenorrhea and on evaluation had evidence of pan-hypopituitarism. The magnetic resonance images of the brain showed mild pituitary enlargement and thickened pituitary stalk with homogenous contrast enhancement indicating hypophysitis. She was treated with oral steroids and thyroxine supplements. She remained asymptomatic at 15-month follow-up on low-dose oral steroids and thyroxine supplements. Results: Hypopituitarism due to hypophysitis resulted in recurrent episodes of hyponatremia in our patient. Conclusion: Our case highlights the importance of a systematic search for the etiology for hyponatremic encephalopathy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 20th March '04
Published by Wolters Kluwer - Medknow